Alert archive / Indiana / Frost Advisories in 2011
Frost Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Oct 1, 2011, 3:27 AM EDT for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It took effect at Oct 2, 2011, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 3:27 AM EDT (07:27 UTC)
- In effect from
- Oct 2, 2011, 3:00 AM EDT
- Expired
- Oct 2, 2011, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310 WWUS73 KIWX 010727 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 327 AM EDT SAT OCT 1 2011 ...AREAS OF FROST TO DEVELOP TONIGHT... .MAINLY CLEAR SKIES AND DIMINISHING WINDS WILL LIKELY ALLOW TEMPERATURES TO PLUMMET INTO THE LOW TO MID 30S TONIGHT. THIS WILL PROVIDE FAVORABLE CONDITIONS FOR FROST FORMATION BY LATE TONIGHT. INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-004-015- 024-011530- /O.NEW.KIWX.FR.Y.0002.111002T0700Z-111002T1300Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-DEFIANCE-PAULDING- VAN WERT- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...DEFIANCE...SHERWOOD...HICKSVILLE... PAULDING...ANTWERP...MELROSE...VAN WERT...DELPHOS...OHIO CITY 327 AM EDT SAT OCT 1 2011 /227 AM CDT SAT OCT 1 2011/ ...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY. * TEMPERATURES...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 32 TO 36 DEGREE RANGE TONIGHT. THIS COMBINED WITH MAINLY CLEAR SKIES AND DIMINISHING WINDS SHOULD ALLOW FOR AREAS OF FROST DEVELOPMENT. * IMPACTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MCS
5 follow-up statements
964 WWUS73 KIWX 011449 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 AM EDT SAT OCT 1 2011 ...AREAS OF FROST TO DEVELOP TONIGHT... .MAINLY CLEAR SKIES AND DIMINISHING WINDS WILL LIKELY ALLOW TEMPERATURES TO PLUMMET INTO THE LOW TO MID 30S TONIGHT. THIS WILL PROVIDE FAVORABLE CONDITIONS FOR FROST FORMATION BY LATE TONIGHT. INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-004-015- 024-012300- /O.CON.KIWX.FR.Y.0002.111002T0700Z-111002T1300Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-DEFIANCE-PAULDING- VAN WERT- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...DEFIANCE...SHERWOOD...HICKSVILLE... PAULDING...ANTWERP...MELROSE...VAN WERT...DELPHOS...OHIO CITY 1049 AM EDT SAT OCT 1 2011 /949 AM CDT SAT OCT 1 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY. * TEMPERATURES...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 32 TO 36 DEGREE RANGE TONIGHT. THIS COMBINED WITH MAINLY CLEAR SKIES AND DIMINISHING WINDS SHOULD ALLOW FOR AREAS OF FROST DEVELOPMENT. * IMPACTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
451 WWUS73 KIWX 011958 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 PM EDT SAT OCT 1 2011 ...AREAS OF FROST TO DEVELOP TONIGHT... .MAINLY CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE LOWER TO MIDDLE 30S TONIGHT. THIS WILL PROVIDE FAVORABLE CONDITIONS FOR FROST FORMATION BY LATE TONIGHT. INZ003-MIZ077-OHZ002-005-016-025-020400- /O.EXA.KIWX.FR.Y.0002.111002T0700Z-111002T1300Z/ LA PORTE-BERRIEN-FULTON OH-HENRY-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...WAUSEON...ARCHBOLD... FAYETTE...SWANTON...NAPOLEON...DESHLER...LIBERTY CENTER... OTTAWA...PANDORA...KALIDA...FORT JENNINGS...LIMA...SPENCERVILLE... BLUFFTON 358 PM EDT SAT OCT 1 2011 /258 PM CDT SAT OCT 1 2011/ ...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY. * TEMPERATURES...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 32 TO 36 DEGREE RANGE TONIGHT. THIS COMBINED WITH MAINLY CLEAR SKIES AND DIMINISHING WINDS SHOULD ALLOW FOR AREAS OF FROST DEVELOPMENT. * IMPACTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-004-015- 024-020400- /O.CON.KIWX.FR.Y.0002.111002T0700Z-111002T1300Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-DEFIANCE-PAULDING- VAN WERT- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...DEFIANCE...SHERWOOD...HICKSVILLE... PAULDING...ANTWERP...MELROSE...VAN WERT...DELPHOS...OHIO CITY 358 PM EDT SAT OCT 1 2011 /258 PM CDT SAT OCT 1 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY. * TEMPERATURES...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 32 TO 36 DEGREE RANGE TONIGHT. THIS COMBINED WITH MAINLY CLEAR SKIES AND DIMINISHING WINDS SHOULD ALLOW FOR AREAS OF FROST DEVELOPMENT. * IMPACTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
105 WWUS73 KIWX 020043 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 843 PM EDT SAT OCT 1 2011 ...AREAS OF FROST TO DEVELOP LATE TONIGHT... .MAINLY CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE LOWER TO MIDDLE 30S LATE TONIGHT. THIS WILL PROVIDE FAVORABLE CONDITIONS FOR FROST FORMATION EARLY SUNDAY MORNING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-020845- /O.CON.KIWX.FR.Y.0002.111002T0700Z-111002T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 843 PM EDT SAT OCT 1 2011 /743 PM CDT SAT OCT 1 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY. * TEMPERATURES...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 32 TO 36 DEGREE RANGE BY DAYBREAK SUNDAY. THE COLD TEMPERATURES... COMBINED WITH MAINLY CLEAR SKIES AND DIMINISHING WINDS...WILL ALLOW FOR AREAS OF FROST TO DEVELOP. * IMPACTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
330 WWUS73 KIWX 020731 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 331 AM EDT SUN OCT 2 2011 ...AREAS OF FROST EXPECTED THIS MORNING... .MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S EARLY THIS MORNING. THIS WILL PROVIDE FAVORABLE CONDITIONS FOR FROST FORMATION. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-021300- /O.CON.KIWX.FR.Y.0002.000000T0000Z-111002T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 331 AM EDT SUN OCT 2 2011 /231 AM CDT SUN OCT 2 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING. * TEMPERATURES...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 32 TO 36 DEGREE RANGE BY DAYBREAK THIS MORNING. THE COLD TEMPERATURES... COMBINED WITH MAINLY CLEAR SKIES AND DIMINISHING WINDS...WILL ALLOW FOR AREAS OF FROST TO DEVELOP. * IMPACTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
749 WWUS73 KIWX 021305 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 905 AM EDT SUN OCT 2 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-021415- /O.EXP.KIWX.FR.Y.0002.000000T0000Z-111002T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 905 AM EDT SUN OCT 2 2011 /805 AM CDT SUN OCT 2 2011/ ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 1, 1:21 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 1, 1:21 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 121 AM EDT SAT OCT 1 2011 .AVIATION... / 06Z TAFS / CIGS AT FWA WILL REMAIN LOW END VFR OR HIGH END MVFR THROUGH THE EARLY MORNING HOURS. A FEW SHOWERS WILL ALSO BE POSSIBLE AT FWA AS MID LVL DEFORMATION FORCING ASSOCIATED WITH A SINKING POTENT H5 TROUGH PIVOTS SWD. SUBSIDENCE/DRYING IN THE WAKE OF THIS FEATURE WILL SUPPORT DRY VFR CONDITIONS BY MID MORNING AT THE LATEST. DRIER VFR AIR HAS ALREADY WORKED INTO SBN WITH LAKE EFFECT SHOWERS HAVING PUSHED WEST OF THE TERMINAL THANKS TO VEERING BL FLOW. OTHERWISE...WINDS WILL PICK UP TODAY AT BOTH TERMINALS...WITH GUSTS TO 20-25 KTS PER DEEPER MIXING AND STEEPENING LOW LVL LAPSE RATES. && .SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT VIGOROUS CLOSING MID LEVEL TROUGH HAS SETTLED INTO THE GREAT LAKES...WITH POTENT LL CAA NOW ENSUING AS A TERTIARY DISTURBANCE HAS ROTATED SE ON THE BACKSIDE OF THE PRIMARY WAVE. SIG PRESSURE FALLS SUPPORTED IMPRESSIVE 40 TO 55 KNOT WIND GUSTS OVER LAKE MI...WITH WAVES REPORTED UP TO 27 FEET IN THE BURNS HARBOR AREA EARLIER. SFC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION WITH THE SFC PRESSURE GRADIENT DECREASING THROUGH THE PERIOD. WINDS WILL REMAIN GUSTY THROUGH MOST OF THE EVENING ESP NEAR LAKE MI...BUT MUCH LESS THAN THEY WERE EARLIER. THE STALLING UPPER LOW WILL SUPPORT ANOTHER ROUND OF HEIGHT/MOMENTUM ADJUSTMENT OVER EASTERN AREAS...WITH SHOWER CHANCES CONTINUING THERE THROUGH MOST OF THE NIGHT. OTHERWISE... THE OTHER MAIN CONCERN WILL BE THE ENSUING LAKE MI-BL THERMAL RESPONSE...WITH GROWING LAKE INDUCED INSTABILITY AS THE LL THERMAL MINIMUM ADVECTS INTO THE REGION. TONIGHT...LL FLOW WILL BEGIN TO HEAVILY VEER AS THE UPPER LOW AND LL PRESSURE REFLECTION SETTLES EAST OF THE REGION AND STALLS. MAJOR AXIS FLOW OVER LAKE MI WITH SIG LL HEIGHT ADJUSTMENT FROM LAKE AGGREGATE THERMAL EFFECTS WILL SUPPORT A LIKELY SLOWER VEER PROCESS NEAR LAKE MI GIVEN MODERATE TO STRONG THERMAL INABILITY...ALLOWING A LONGER PERIOD OF LAKE EFFECT RAIN SHOWERS THAN WHAT MOST MODELS CURRENTLY PROG. PREVIOUS FORECAST HANDLED THIS WELL...BUT HAVE MADE SOME SMALL SPACIAL AND TEMPORAL ADJUSTMENTS TO THE POPS FOR THIS. LAKE INDUCED CAPES OF 600-800 J/KG SHOULD SUPPORT A FEW VIGOROUS UPDRAFTS CAPABLE OF PRODUCING WATERSPOUTS...AS HIGHLIGHTED IN LOCAL NOMOGRAMS. RETAINED ISOLD WATERSPOUT MENTION PER ANTICIPATED LOW CENTERED CAPE AND ENHANCED STRETCHING POTENTIAL UNDER CU BASES. LAKE EFFECT RAIN SHOWERS WILL GRADUALLY SHIFT WEST OVERNIGHT OUT OF THE FA BY EARLY MORNING GIVEN VEERING H925-H85 FLOW. OTHERWISE... INCREASED AND EXPANDED RAIN CHANCES OVER EASTERN AREAS AS A RESULT OF A WESTERN UPPER CLOSED LOW BIAS. CLOUD PERCENTAGES REMAIN DIFFICULT OVERNIGHT GIVEN LOW CONFIDENCE IN BL DRYING. HAVE RETAINED A DECREASE IN CENTRAL AREAS. SAT/SAT NIGHT...SFC HIGH PRESSURE WILL SLOWLY BUILD EAST WITH THE REGION REMAINING UNDER THE INFLUENCE OF THE CLOSED MID LEVEL UPPER LOW CIRCULATION. GREAT LAKES BL MODIFICATION SHOULD SUPPORT DIURNAL CU WITH SOME IMPACT ON DIURNAL T RISES...WHICH WILL BE HIGHLY LIMITED BY COLD LL THERMAL FIELDS. RETAINED MID TO LOWER 50S MOST PLACES. MOSTLY CLEAR CONDITIONS ARE EXPECTED WITH VERY DRY AIR AND COLD THERMAL FIELDS SUPPORTING AN INCREASED RISK FOR FROST CENTRAL EAST. CAVEAT TO THE FORECAST WILL BE BL DECOUPLING AS LL REFLECTED SFC PRESSURE GRADIENT MAY SUPPORT WEAK MIXING PER 5-10 MPH WINDS EASTERN HALF. HENCE...RETAINED ONLY PATCHY MENTION FOR NOW. FROST HEADLINES WILL LIKELY BE NEEDED ESP IF LIGHTER WINDS MATERIALIZE. LOWS COULD DROP NEAR 32 IN SOME ISOLATED AREAS IN EASTERN INDIANA GIVEN DEWPOINT DROPS INTO THE UPPER 20S. LONG TERM... /SUNDAY THROUGH FRIDAY/. SIMILAR PATTERN WILL BE IN STORE FOR THE EASTERN US OVER THE NEXT SEVERAL DAYS AS CUTOFF LOW WILL LINGER AND BE SLOW TO EJECT THROUGH THE LONG TERM PERIOD. THE DIFFERENCE THIS TIME AROUND FOR THE FORECAST AREA IS BEING LOCATED ON THE WESTERN PERIPHERY OF THE LOW...HENCE THE WARMER SIDE AND HOPEFULLY LESS ACTIVE SIDE. HIGH PRESSURE WILL SLOWLY WORK ON THE UPPER LOW AND TRY TO SHIFT IT OUT FASTER...HOWEVER MOST MODELS DO INDICATE THAT THE LOW WILL PINWHEEL ACROSS THE EASTERN STATES INTO TUESDAY. THIS WILL MAKE TEMPERATURE FORECASTS A BIT PROBLEMATIC INITIALLY...ESPECIALLY EAST AT THE START OF THE PERIOD...BUT INFLUENCE SHOULD BECOME LESS AND LESS OVER TIME. CLOUD COVER WILL LIKELY INCREASE IN THE EAST TO SOME EXTENT AS EACH WAVE ROTATES AROUND THE LOW...BUT MORE THAN LIKELY WILL BE MID/HIGH CLOUDS AND MINIMAL IMPACT ON OVERALL FORECAST. ECMWF FINALLY EJECTS THE LOW OFF THE EAST COAST BY WEDNESDAY... ALLOWING FOR FULL WARMING TO TAKE PLACE AS AT LEAST PARTIAL MIXING OF WARMER TEMPS IN THE 925 TO 850 MB LEVEL TAKE PLACE. AFTERNOON HIGHS SHOULD TOP OUT IN THE MIDDLE 70S BY THE MIDDLE OF NEXT WEEK AND LIKELY PERSIST INTO THE WEEKEND. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 2 AM EDT EARLY THIS MORNING FOR LMZ043-046. && SHORT TERM...JC LONG TERM...FISHER AVIATION...STEINWEDEL
Hazardous weather outlook, Sep 30, 5:33 AM EDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 533 AM EDT FRI SEP 30 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-011000- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 533 AM EDT FRI SEP 30 2011 /433 AM CDT FRI SEP 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS ARE FROST ARE POSSIBLE LATE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-011000- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 533 AM EDT FRI SEP 30 2011 /433 AM CDT FRI SEP 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT STORM FORCE WINDS WITH GUSTS TO 60 MPH ACROSS THE NEARSHORE WATERS AND UP TO 45 MPH OVER INLAND AREAS WILL CONTINUE INTO THIS AFTERNOON BEFORE SLOWLY DIMINISHING. A LAKE SHORE FLOOD ADVISORY CONTINUES UNTIL LATE AFTERNOON. HIGH RISK OF RIP CURRENTS ON LAKE MICHIGAN TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE ON LAKE MICHIGAN. HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 1:42 AM EDT | Small Craft Advisory | IWX | 33 hr |
Nearby
Frost Advisories in Indiana, 2011Frost Advisories in Ohio, 2011Frost Advisories in Michigan, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.